Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Throat irritation, cough. Hiatus hernia diagnosed. On treatment for acid reflux and nerve pain. Gas problem and heaviness in stomach

I am 70 years old. For two years I've had an irritation in my throat and a cough. My doctor has sent me for chest xray, c.t. scan, endoscopy and e.n.t. scan but nothing shows up except a small hiatus hernia. I am being treated for acid reflux with lansoprozole but it doesn't seem to have any affect. I also take lyrica for a longstanding nerve pain twice a day which I've taken for years. Lately I have had very loose bowel movement accompanied by a thick head and have sometimes needed to go to the toilet two or three times a day. I am also getting a lot of smelly wind and a feeling of heaviness on my stomach after eating which persists for a couple of hours. I am worried it may be cancer but the specialist does not seem to think so. I went to see him about 6 months ago and he diagnosed acid reflux. However as his treatment doesn't work so I am still worried.. .
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Thanks for posting your query.
The symptoms look like that of acid reflux disease only. If there is no relief, get 24 hours pH monitoring test done for confirmation of acid reflux.
In addition to medications, lifestyle changes are also important for complete relief which includes avoiding coffee, citrus, tomatoes, fatty food, smoking, alcohol intake. Eat smaller meals and go to bed at least 2-3 hours after food.
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor